2nd IVIG treatment now every fortnight
AnonymousMay 13, 2009 at 7:18 pm
Another treatment later and a new pc, (the other one crashed and burned taking all my course assignments with it), and I am finally back here to give anyone interested and who asked me to an update.
The Ivig was done as an outpatient in a new day unit (very nice) and before I left the symptoms were already in full swing. The nurse looking after me watched me dehydrate before her eyes. She could see my mouth go dry and my tongue coat up, this stuff is like treacle! She couldn’t believe it.
I drank drank drank (water) and by the next day I just had a dull headache with a slight feeling of migraine and some spinal burning. I still feel really zapped.
I did everything right, dosed up big on water and made sure I had my pain medication on board. I’m pleased though to report that the reaction was not so severe. My next treatment is not this Friday but the next.
Does anybody else get the tingling tongue thing with Ivig? I’ve noticed that my tongue tingles and I have this strange taste/feeling in my mouth.
I haven’t thought to check to see if my tongue swells or not but know that it does feel very weird. Is this perhaps a mild allergy reaction?
Thanks everyone who has taken the time to follow my progress. I have a long way to go towards any sort of improvement I think.
If anything, and I don’t know why this is but I have noticed that my fingers feel a lot more numb than they did before. I am really dropping things more now than ever. Noticed it when I am changing over the feed dish in my bird’s cage which has a wingnut and plate. I can’t seem to hang on to the wing nut, can’t feel whether I have a good grip or not and I drop it. I have to consciously grip it tighter.
Another one I noticed a day or so ago was one of my toes went into spasm. It actually bent upwards and the pain was terrible. Like a cramp but visible to the eye. Wow it hurt and then relaxed and a minute or so later did it again!
I am interested if anyone else gets any of these symptoms and how they best cope with them. The pain management team upped my dose of Neurontin, I am now taking 6x 300 mg per day for facial pain and leg and foot pain (neuropathy).
One other quirky symptom I notice is typing letters in words back the front. This really annoys me big time, thank goodness for spell check!
TB (just joking)
AnonymousMay 13, 2009 at 8:27 pm
I always get that weird taste in my mouth too for at least a month ! I wondered if it was a normal reaction to ? I haven’t found anything that gets it either ….. I can brush my teeth several times in a day and use Listerine or whatever and it never helps. I usually just chew gum so I dont have to taste it !
I had my IVIG about a month ago so I am still dealing with some of the side effects as well. Hope you feel better soon !
AnonymousMay 14, 2009 at 11:35 am
Hi TB, I get IVIG’s for CIDP I have been getting them for about 3 years now. I have not ever experienced tingling or a bad taste in my mouth from this. Sometimes you can have an allergic reaction to certain brands of IVIG. Ask them if they could possibly try another brand. I am on Gammagard(sp?). It does take a while for the IVIG to work in your body. It takes time for it to build up in your system. I too have a hard time hanging onto things at times and after awhile you learn to grip tight to things, it starts to be an automatic response. I hope everything goes well for you. Will keep you in my prayers.
Clare in Michigan
AnonymousMay 14, 2009 at 11:38 am
Hi BT! I think I would call your doctor and ask about what is happening to you. Could be the side effects causing it but then it might be the brand not working for you at all. No a pro on this IVIG stuff but have heard a few others say things about it that caused them problems at first. There are several in here that will come along and probably be more able to answer.
I wish you my best and sure hope you start to recover soon! Glad you posted to let us know how you are doing. Will keep you in my thoughts and prayers and hope you get well soon! Hugs
AnonymousMay 14, 2009 at 5:26 pm
Thanks for all your great input and good wishes everyone.
I did ask my Neuro about my reaction to the Ivig and he seemed to think that this was fairly standard. I did ask him about different brands but he thinks the one I am on is the best one so doesn’t want me to try something else yet.
I forgot to tell him about my tongue and funny taste. I know it goes away but at the time it is horrible. Hard to explain but it is like you can almost feel and smell the stuff moving around in your body. When you look at how THICK it is and the trouble they have with all the bubbles building up in the IV, is it any wonder your body goes into meltdown?
The massive doses of water really help, just as well I like to drink lots of it. Sometimes it gets difficult, you think you just can’t swallow one more mouthful, but when that stuff kicks in that is the best encouragement to drink there is! I get SO thirsty when I am having the infusions even after lots of water already.
This forum is great for someone like me new to this disorder and where I am living there is little or no information and very few fellow sufferers.
AnonymousMay 14, 2009 at 10:51 pm
Hi TB! I know I get a metallic taste in my mouth sometimes when my illness acts up. Probably not as bad as what you are describing but maybe keeping some strong tasting candies to chew on may help ease the taste buds some.
I have to take alot of pills everyday for my illness and every now and then I have problems getting them to go down and they instantly melt in my mouth before I can swallow! Yuck yuck I say! LOL! Bad thing is that it lingers and taste something nasty. Use everything in the book to get rid of the taste and nothing works. I now have a stock pile of cough drops and that seems to help ease the rotten bitter taste.
I am so sorry you are having to go through all this and do hope the IVIG helps you get stronger and well. So I will keep you in my thoughts and prayers! Hugs
AnonymousMay 14, 2009 at 11:49 pm
Hi and thanks Linda for your kind words.
Funny thing about swallowing, I have had trouble for quite some time never thinking for a second that it had anything to do with my illness.
Now I see everyone’s posts about this problem it would appear to be common.
Just after I finished my infusion, I was having a drink of water and then fully gagged on it.
The nurse looking after me was quite amused as it pushed my blood pressure up!
That’s another weird side effect, my blood pressure goes down while I am being infused.
You must be logged in to reply to this topic.